Alert archive / Georgia / Frost Advisories in 2021

Frost Advisory 5, NWS Jacksonville, FL

March 7, 202112 counties in Georgia; Baker County, Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this frost advisory at Mar 7, 2021, 1:59 PM EST for 12 counties in Georgia; Baker County, Gilchrist County, Suwannee County, Florida. It took effect at Mar 8, 2021, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2021, 1:59 PM EST (18:59 UTC)
In effect from
Mar 8, 2021, 3:00 AM EST
Expired
Mar 8, 2021, 9:00 AM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Gilchrist County, FL, Suwannee County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 51 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS72 KJAX 071859
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
159 PM EST Sun Mar 7 2021

FLZ020-021-023-035-122-222-GAZ132>136-149-151-152-162-163-250-264-
350-364-081400-
/O.NEW.KJAX.FR.Y.0005.210308T0800Z-210308T1400Z/
Hamilton-Suwannee-Baker-Gilchrist-Northern Columbia-
Southern Columbia-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-
Pierce-Brantley-Echols-Clinch-Northern Ware-Northeastern Charlton-
Southern Ware-Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Trenton, Winfield, 
Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, 
Homerville, Needham, Waycross, Winokur, Folkston, St. George, 
Homeland, Race Pond, and Stephen Foster State Park
159 PM EST Sun Mar 7 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST MONDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of southeast Georgia and northeast and 
  northern Florida.

* WHEN...From 3 AM to 9 AM EST Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
383 
WWUS72 KJAX 081404
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
904 AM EST Mon Mar 8 2021

FLZ020-021-023-035-122-222-GAZ132>136-149-151-152-162-163-250-264-
350-364-081515-
/O.EXP.KJAX.FR.Y.0005.000000T0000Z-210308T1400Z/
Hamilton-Suwannee-Baker-Gilchrist-Northern Columbia-
Southern Columbia-Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-
Pierce-Brantley-Echols-Clinch-Northern Ware-Northeastern Charlton-
Southern Ware-Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Trenton, Winfield, 
Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, 
Homerville, Needham, Waycross, Winokur, Folkston, St. George, 
Homeland, Race Pond, and Stephen Foster State Park
904 AM EST Mon Mar 8 2021

...FROST ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Mar 7, 12:29 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 7, 12:29 PM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1229 PM EST Sun Mar 7 2021

.AVIATION...
[Through 18Z Monday]

VFR conditions and winds from the north-northeast will
persist through Monday, with winds gradually relaxing to under 5
knots for inland airfields after sunset. Surface high pressure
will shift northwest of the region Monday resulting in winds
becoming more northeasterly Monday morning and gusty by late
morning, around 15z-16z.

&&

.PREV DISCUSSION [835 AM EST]...

.NEAR TERM [Through Tonight]...

An upper level trough extending along the eastern seaboard early
this morning will push east of the area before daybreak, and
lingering showers across the southeastern portion of the area will
end. Cooler air was already filtering southward into the area,
with temperatures in the upper 30s to mid 40s from the I-10
corridor northward. Skies were already clear across southeast
Georgia and will clear across all of northeast Florida this
morning. Sunny skies and breezy north to northeast winds are then
expected today, with highs only in the low to mid 60s.

Cold temperatures are expected tonight across the interior, with
lows in the low to mid 30s, with patchy to areas of frost
expected. Onshore flow will keep temperatures along and east of
the St. Johns River in the mid 40s to around 50 degrees.

.SHORT TERM [Monday Through Tuesday]...

Dry conditions continue as a strong mid level ridge builds over
the northeast GOMEX and into FL and surface high pressure builds
from the southeast CONUS into the western Atlantic. Breezy coastal
winds persist along the northeast Florida coast on Monday with
gusts up to 20 mph. On Monday night, clear skies and lingering
cold air will allow for areas in inland southeast Georgia to drop
into the mid 30s bringing another chance for frost. Easterly flow
develops across the region beginning to moderate temperatures.
Temperatures will generally be below normal with highs in the mid
to upper 60s on Monday increasing to the upper 60s to low 70s for
Tuesday.

.LONG TERM [Wednesday Through Sunday]...

Dry weather with a warming and moistening trend continues through
the week. Surface high pressure over the western Atlantic will
move more to the east and weaken through the week resulting in a
prolonged period of onshore flow. This increase in moisture from
onshore flow will likely lead to an increase in cloud cover each
afternoon. Temperatures continue to warm to above normal with
highs in the 80s for the end of the week.

.MARINE...

High pressure will build northwest of the local waters today. The
high will settle southward over the southeast Atlantic coast
Monday into Tuesday, then shift northeast of the local waters
Wednesday and Thursday.

Rip Currents: High Risk of rip currents northeast Florida beaches
through Monday. Moderate Risk or rip currents southeast Georgia
beaches through Monday.

.FIRE WEATHER...

High daytime dispersions today and across north central Florida on
Monday. Dry conditions will prevail with minimum relative humidity
values in the 20s and 30s across the interior. Winds will remain
light across the interior and fuel moistures are still high, so no
headlines are anticipated. Frost is possible across interior
southeast Georgia tonight and Monday night.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  33  67  34  69  39 /   0   0   0   0   0
SSI  42  61  42  65  49 /   0   0   0   0   0
JAX  36  64  37  67  48 /   0   0   0   0   0
SGJ  45  62  46  67  53 /   0   0   0   0   0
GNV  37  68  39  72  45 /   0   0   0   0   0
OCF  37  70  42  75  48 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 3 AM to 8 AM EST Monday for Baker-Gilchrist-
     Hamilton-Northern Columbia-Southern Columbia-Suwannee.

     High Rip Current Risk through late tonight for Coastal Duval-
     Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...Frost Advisory from 3 AM to 8 AM EST Monday for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coffee-Echols-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

AM...Small Craft Advisory until 10 AM EST Monday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 4 AM EST Monday for Coastal waters
     from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM.

     Small Craft Advisory until 4 PM EST this afternoon for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:44 PM ESTRiver Flood WarningJAXLong, Wayne34 hr

Nearby

Frost Advisories in Georgia, 2021Frost Advisories in Florida, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.